Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2017, 8:37 PM EDT for Cherokee County, Forsyth County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 8:37 PM EDT (00:37 UTC)
- Expired
- Aug 6, 2017, 9:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Cherokee County, GA, Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
161
WWUS82 KFFC 070037
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
837 PM EDT SUN AUG 6 2017
GAZ013-021-022-033-070100-
North Fulton GA-Cherokee GA-Forsyth GA-Pickens GA-
837 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...CHEROKEE...FORSYTH
AND SOUTHERN PICKENS COUNTIES UNTIL 900 PM EDT...
At 837 PM EDT...a line of strong thunderstorms was along a line
extending from near Kellogg Creek to Dunwoody...and moving northeast
at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Canton, Cumming, Roswell, Johns Creek, Alpharetta, Milton, Duluth,
Sugar Hill, Holly Springs, Berkeley Lake, Ball Ground, Nelson,
Waleska, Free Home, Buffington, Hickory Flat, Drew, Brookwood,
Hightower and Lathemtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3435 8426 3433 8426 3434 8423 3422 8401
3415 8408 3408 8411 3403 8415 3402 8418
3399 8419 3399 8420 3400 8421 3400 8423
3399 8426 3398 8426 3422 8460 3447 8448
TIME...MOT...LOC 0037Z 208DEG 18KT 3415 8462 3395 8432
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 8:00 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 6, 8:00 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 800 PM EDT Sun Aug 6 2017 .PREV DISCUSSION... /Issued 324 PM EDT Sun Aug 6 2017/ SHORT TERM /Tonight through Monday Night/... A weak frontal boundary remains nearly stationary across the Interstate 20 corridor this afternoon. This boundary will begin to slowly push northward overnight, and should finally shift north of the GA/TN line by early tomorrow. A cold front will begin to approach northern GA late Monday. Numerous showers and scattered thunderstorms have developed in the moist and unstable airmass on the south side of the old front. PWATS area currently increasing across the central and southern portions of the CWFA, with values approaching 2". This tropical airmass will continue to creep northward as the boundary also shifts north. An increase in the coverage of storms is likely on Monday. Widespread severe weather is not anticipated through this evening or tomorrow, but strong thunderstorms are likely and an isolated severe thunderstorm is not out of the question. The hi-res reflectivity models are showing some hints of a potential MCS/thunderstorm cluster approaching from the north early Monday morning just ahead of the frontal boundary. The thickness values are hinting at this also. So, have kept the pops a little high across the north overnight. Even if an MCS doesn't develop, do expect thunderstorms along/just ahead of the front. Have bumped the max/min temps up in the blend a degree or two. NListemaa LONG TERM /Tuesday through Sunday/... Pattern in the long term period will remain nearly static with broad, long-wave troughing over the eastern CONUS. Westerlies shift a touch north to the TN/KY valley states on Tuesday and remain there thru Sunday. With this in mind, and conformation from 12Z guidance, little change in forecast expected. Diurnally driven convection maximized from 2p to 8p with perhaps slightly greater coverage of TSRA over north GA due to slightly stronger westerlies and more opportunity for lift. Daytime temperatures will be a touch below normal. Tropical Atlantic fairly active this period. Latest guidance from NHC shows only 40pct chance for development for invest 99L west of the Lesser Antilles. 12Z model guidance not as eager to develop this, unlike some previous model runs. Model guidance will likely continue to show significant differences so as always, PLEASE exercise caution when relying on or worse, communicating, forecasts from any single model or single run. Ensemble or model blends will also have variation but are much preferred over a single run of a deterministic model. Will continue to monitor. Previous long term discussion follows. SNELSON PREV LONG TERM DISCUSSION... /issued 340 AM EDT Sun Aug 6 2017/ Extended forecast period continues to look fairly wet and unsettled as the region remains under persistent west to southwesterly upper- level flow. No strong short waves are indicated in the medium range models through the period, but a series of weak waves, weak surface fronts and ample moisture, keep good chance to likely POPs going through the upcoming week. No specific focus for severe weather indicated on any specific day right now, but models are indicating that some weak shear should accompany some of the weak waves. Bigger issue may end up being hydrologic in nature through the week with continued, repeated, rainfall and saturated soils. 20 && .AVIATION... 00Z Update... Convection continues across the area this evening, and although a diminishing trend is expected into the overnight hours, models continue to indicate some convection will develop/persist after midnight. Expect IFR to MVFR cigs to develop overnight, with improvement to MVFR to VFR late morning. Scattered showers and TSRA possible again tomorrow afternoon, generally 16-22z. Winds will generally be on the SW side, then shift to the W. Speeds will be 5-10kt through the day. //ATL Confidence...00Z Update... Medium confidence on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 88 72 83 / 60 60 40 60 Atlanta 74 86 73 82 / 40 60 40 60 Blairsville 68 78 67 78 / 60 70 70 60 Cartersville 73 85 71 81 / 60 60 70 60 Columbus 75 90 75 86 / 30 50 30 50 Gainesville 72 83 71 81 / 60 60 60 60 Macon 74 91 74 87 / 20 50 30 50 Rome 73 84 72 82 / 60 60 70 60 Peachtree City 73 87 72 82 / 30 60 40 60 Vidalia 75 92 76 89 / 20 40 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....17 AVIATION...31
Hazardous weather outlook, Aug 6, 10:29 AM EDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1029 AM EDT Sun Aug 6 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1029 AM EDT Sun Aug 6 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across the area this afternoon and evening. Isolated strong to severe thunderstorms are possible. The main hazards will be strong gusty winds, hail and frequent lightning. Heavy rainfall may produce isolated flooding across north Georgia, mainly north of I-20. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There will be scattered to numerous thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong to severe with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 6, 7:10 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT SUN AUG 6 2017
GAZ011-019-062345-
Chattooga GA-Floyd GA-
710 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHATTOOGA AND FLOYD
COUNTIES UNTIL 745 PM EDT...
At 710 PM EDT...a strong thunderstorm was near Coosa, or 10 miles
northeast of Forney...moving northeast at 35 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Cave Spring, Lindale, Coosa, Armuchee, James H. Floyd State
Park, Holland and Tidings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3445 8536 3442 8512 3410 8512 3409 8516
3410 8516 3410 8526 3408 8526 3409 8542
3429 8546
TIME...MOT...LOC 2310Z 225DEG 29KT 3422 8538
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Aug 6, 8:00 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
800 PM EDT SUN AUG 6 2017
GAZ021-032>034-044-045-070045-
North Fulton GA-Cobb GA-Cherokee GA-DeKalb GA-Gwinnett GA-
South Fulton GA-
800 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...
SOUTHWESTERN CHEROKEE...NORTHWESTERN DEKALB...WESTERN GWINNETT AND
NORTHERN SOUTH FULTON COUNTIES UNTIL 845 PM EDT...
At 759 PM EDT...a strong thunderstorm was over Mableton, or 8 miles
south of Marietta...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, Marietta, Canton, Sandy Springs, Roswell, Alpharetta,
Smyrna, Dunwoody, Kennesaw, Duluth, Woodstock, Acworth, Powder
Springs, Chamblee, Holly Springs, Norcross, Doraville, Austell,
Berkeley Lake and Fair Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3408 8468 3408 8466 3412 8466 3425 8460
3401 8411 3367 8457 3371 8461 3373 8460
3373 8458 3375 8458 3380 8462 3381 8472
3395 8472 3395 8474
TIME...MOT...LOC 2359Z 214DEG 17KT 3383 8457
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 6, 8:02 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
802 PM EDT SUN AUG 6 2017
GAZ056-057-070045-
Spalding GA-Henry GA-
802 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SPALDING AND HENRY COUNTIES UNTIL
845 PM EDT...
At 802 PM EDT...a strong thunderstorm was over Towalaga, or near
Griffin...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Griffin, McDonough, Stockbridge, Hampton, Lovejoy, Locust Grove,
Sunny Side, East Griffin, Highland Mills, Blacksville, Towalaga, Ola,
Experiment, Walker Mill, Luella, Atlanta Motor Speedway, Flippen,
Kelleytown and Eagles Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3343 8432 3344 8429 3352 8428 3355 8426
3358 8426 3359 8424 3361 8425 3358 8414
3356 8413 3357 8411 3356 8408 3354 8405
3352 8405 3352 8404 3349 8403 3348 8395
3345 8392 3319 8428 3337 8434
TIME...MOT...LOC 0002Z 214DEG 20KT 3331 8423
WIND...40MPHSpecial weather statement, Aug 6, 8:11 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
811 PM EDT SUN AUG 6 2017
GAZ012-019>021-030-031-070100-
Polk GA-Cherokee GA-Gordon GA-Bartow GA-Paulding GA-Floyd GA-
811 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...WESTERN
CHEROKEE...SOUTHWESTERN GORDON...BARTOW...NORTHEASTERN PAULDING AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 900 PM EDT...
At 811 PM EDT...a line of strong thunderstorms was along a line
extending from near Lindale to near Burnt Hickory Ridge...and moving
northeast at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Rome, Cartersville, Calhoun, Adairsville, Euharlee, Emerson, Aragon,
White, Kingston, Braswell, Plainville, Taylorsville, Cassville,
Shannon, Pinson, Burnt Hickory Ridge, Lindale, Oostanaula, Red Top
Mountain State Park and Folsom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3455 8506 3425 8459 3393 8486 3419 8528
TIME...MOT...LOC 0011Z 213DEG 26KT 3421 8522 3399 8489
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 6, 8:30 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT SUN AUG 6 2017
GAZ052-053-066-067-070115-
Coweta GA-Troup GA-Heard GA-Meriwether GA-
830 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA...NORTHERN
TROUP...SOUTHEASTERN HEARD AND NORTHWESTERN MERIWETHER COUNTIES UNTIL
915 PM EDT...
At 830 PM EDT...a strong thunderstorm was over Wares Crossroads, or
near Lagrange...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lagrange, Hogansville, Grantville, Luthersville, Moreland, Lone Oak,
Corinth, Harrisonville, Hillcrest, Wares Crossroads, Louise and
Powers Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3297 8501 3309 8518 3340 8495 3324 8470
TIME...MOT...LOC 0030Z 218DEG 23KT 3310 8504
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 6, 8:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
837 PM EDT SUN AUG 6 2017
GAZ013-021-022-033-070100-
North Fulton GA-Cherokee GA-Forsyth GA-Pickens GA-
837 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...CHEROKEE...FORSYTH
AND SOUTHERN PICKENS COUNTIES UNTIL 900 PM EDT...
At 837 PM EDT...a line of strong thunderstorms was along a line
extending from near Kellogg Creek to Dunwoody...and moving northeast
at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Canton, Cumming, Roswell, Johns Creek, Alpharetta, Milton, Duluth,
Sugar Hill, Holly Springs, Berkeley Lake, Ball Ground, Nelson,
Waleska, Free Home, Buffington, Hickory Flat, Drew, Brookwood,
Hightower and Lathemtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3435 8426 3433 8426 3434 8423 3422 8401
3415 8408 3408 8411 3403 8415 3402 8418
3399 8419 3399 8420 3400 8421 3400 8423
3399 8426 3398 8426 3422 8460 3447 8448
TIME...MOT...LOC 0037Z 208DEG 18KT 3415 8462 3395 8432
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:00 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 45 min |
| Aug 6, 8:02 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 43 min |
| Aug 6, 8:11 PM EDT | Special Weather Statement | FFC | Bartow, Floyd | 49 min |
| Aug 6, 8:30 PM EDT | Special Weather Statement | FFC | Troup | 45 min |
| Aug 6, 9:04 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth, Pickens | 41 min |
| Aug 6, 9:17 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 43 min |
| Aug 6, 10:47 PM EDT | Special Weather Statement | FFC | Jasper, Morgan, Putnam | 43 min |
| Aug 6, 11:19 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Madison, Morgan, Oconee, Oglethorpe and 1 more | 56 min |
| Aug 7, 2:38 PM EDT | Special Weather Statement | FFC | Upson | 37 min |
| Aug 7, 3:13 PM EDT | Special Weather Statement | FFC | Marion, Taylor | 32 min |
| Aug 7, 3:38 PM EDT | Special Weather Statement | FFC | Talbot | 37 min |
| Aug 7, 3:42 PM EDT | Special Weather Statement | FFC | Taylor | 33 min |
| Aug 7, 4:17 PM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Aug 7, 5:31 PM EDT | Special Weather Statement | FFC | Gilmer, Murray | 29 min |
| Aug 7, 5:39 PM EDT | Special Weather Statement | FFC | Emanuel | 36 min |
| Aug 7, 5:41 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 34 min |
| Aug 7, 6:29 PM EDT | Special Weather Statement | FFC | Toombs | 31 min |
| Aug 7, 6:54 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| Aug 7, 7:27 PM EDT | Special Weather Statement | FFC | Pickens | 33 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.